Mom diagnosed with AML - leukaemia, problems with swelled feet and hands

Hello all.. My mom (55 years old) just got diagnosed with leukaemia on Monday and started her chemo on Wednesday. Her feet got swelled first, now hands are getting swelled as well. I would like to ask if anyone had the same problems and what was the reason and if there is anything that can help? Thank you for your help. I am totally new in this world, any kind of information is welcome. Also if you have any kind of suggestion how I can give my mom the best support she needs so she can be fully focused on her getting well again. Love, Tanja

2 Replies

oldestnewest
  • Hi, I had swelling in my ankle's which at the time I wasn't sure why. I just elevated my feet as much as possible and whilst in the day ward I had a foot stool. If she is like me it will all go back to normal once the therapy is over. I had my last Chemo at the end of January and slowly my body is returning to normal. I think it will be a slow process but don't worry. Like you a whole new experience into the unknown. Hope all goes well. Geoff

  • It could be from the cortisone that is usually given just before the chemo. This is to reduce the side effects of the chemo. It does cause retention of water. This will go as the drug is stopped.